Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 93, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 18, 2017, 3:02 PM EDT. It took effect at Oct 19, 2017, 4:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2017, 3:02 PM EDT (19:02 UTC)
- In effect from
- Oct 19, 2017, 4:00 PM EDT
- Expired
- Oct 20, 2017, 3:15 AM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
998 WHUS71 KOKX 181902 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT WED OCT 18 2017 ANZ350-353-190315- /O.NEW.KOKX.SC.Y.0093.171019T2000Z-171020T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 302 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
912 WHUS71 KOKX 190141 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 941 PM EDT WED OCT 18 2017 ANZ350-353-191030- /O.CON.KOKX.SC.Y.0093.171019T2000Z-171020T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 941 PM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
326 WHUS71 KOKX 190716 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 316 AM EDT THU OCT 19 2017 ANZ350-353-192200- /O.CON.KOKX.SC.Y.0093.171019T2000Z-171020T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 316 AM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
264 WHUS71 KOKX 191933 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT THU OCT 19 2017 ANZ350-353-201000- /O.CON.KOKX.SC.Y.0093.171019T2000Z-171020T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 333 PM EDT THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS71 KOKX 200715 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 315 AM EDT FRI OCT 20 2017 ANZ350-353-200815- /O.CAN.KOKX.SC.Y.0093.000000T0000Z-171020T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 315 AM EDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED TO BELOW 5 FT - THE SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 2:17 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 18, 2:17 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
217 PM EDT Wed Oct 18 2017
.SYNOPSIS...
High pressure will remain in control through the weekend, with a
prolonged period of fair weather. An approaching cold front will
bring a chance of rain for the beginning of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor updates this afternoon to reflect current wind trends with
a slightly slower arrival of the sea breeze. Otherwise forecast
remains on track.
Skies will be sunny as surface high pressure dominates and as an
upper trough passes east, with rising heights aloft. A
subsidence inversion between 875-900 mb will limit mixing, still
with warm air advection temps should reach the upper 60s and
lower 70s this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
As the upper ridge passes east, WAA aloft ahead of another
transient upper trough should lead to some high clouds late
tonight into Thu morning, with the sky remaining mostly clear
overall. Lows tonight should be mostly in the 40s and 50s, with
only some isold upper 30s well inland.
The subsidence inversion associated with the sfc high as it
sinks to the south will be a little stronger, with mixing only
to 900-925 mb. This despite plenty of sunshine will yield temps
only a little warmer than those expected for today, reaching
70-75, about 10 degrees above average for this time of year.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
High pressure will continue to dominate through Saturday. The
high drifts offshore late Saturday, with return flow developing
for the second half of the weekend. This will produce an
increase in humidity across the area, particularly from Long
Island to Connecticut. Large diurnal spreads of 20-25 degrees
through Saturday are likely due to the dry air mass. High
temperatures will remain several degrees above average.
Southwesterly flow will pick up Monday and Tuesday, as the area
starts to get squeezed from an approaching cold front to the
west, and high pressure over the Atlantic. The potential exists
for the Gulf of Mexico to get tapped with this excess moisture
getting transported into the forecast area. Monday and Tuesday
could be quite humid as a result. As far as actual rain chances,
there are two main shots to contend with. The first is with the
approach of a residual convective boundary racing ahead of the
main system. Both the GFS and ECMWF have this feature. This has
the potential to produce locally heavy showers as it interacts
with the deepening moisture on Monday. As the main upper level
system gets here Tuesday or slightly later, this produces
significant lift and therefore a solid round of moderate to
heavy rain. Both the ECMWF and GFS again are pointing in the
same direction. The only limiting factor would be if the leading
boundary shunts the deeper moisture out to sea. This however in
not what the models are currently signaling.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
High pressure builds southeast of the region through the TAF
period with a high confidence of VFR continuing for most
terminals. Only exception would be KSWF where there is a low
chance of some MVFR patchy fog overnight into daybreak Thursday.
The wind forecast is moderate confidence due some uncertainty
the exact timing of the sea breeze this afternoon and how far
north the sea breeze moves. Wind speeds stay 10 kt or less
through tonight with winds picking up Thursday afternoon to
around 10 kt, gusting to 15-20 kt.
NY Metro Enhanced Aviation Weather Support...
Detailed information...including hourly TAF wind component fcsts
can be found at:
http:/www.weather.gov/zny/n90
KJFK TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
KLGA TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
KEWR TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
KTEB TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
KHPN TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
KISP TAF Comments: Wind direction could be 20-30 degrees off at
times this afternoon.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday Afternoon-Thursday night...VFR. SW-W winds G15-25kt
possible afternoon-evening.
.Friday-Friday night...VFR. NW-N winds G15-25kt possible
Friday afternoon and evening.
.Saturday-Sunday night...VFR.
.Monday...MVFR possible with chances of showers later during
day. SW wind gusts near 15kt.
&&
.MARINE...
High pressure settling to the south will produce a WSW flow.
Another period of increased WSW flow should bring winds and seas
on the ocean close to advy thresholds Wed night, possibly
briefly ramping to advy levels on Thu. Quiet conditions expected
otherwise.
&&
.HYDROLOGY...
No hydrologic issues expected through the weekend. Locally heavy
rain is possible during the beginning of next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/Goodman
NEAR TERM...MD/Goodman
SHORT TERM...Goodman
LONG TERM...JMC
AVIATION...JM
MARINE...JMC/Goodman
HYDROLOGY...JMC/GoodmanHazardous weather outlook, Oct 18, 3:01 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service New York NY 301 PM EDT Wed Oct 18 2017 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-191915- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 301 PM EDT Wed Oct 18 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.